Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 103, NWS Hastings, NE

June 22, 2007York County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 22, 2007, 5:46 PM CDT for York County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2007, 5:46 PM CDT (22:46 UTC)
Expired
Jun 22, 2007, 6:45 PM CDT
In force
59 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County York County, NE

The radar

The Grand Island radar (KUEX), 94 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 2:56 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-370 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:18 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 22, 2:18 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
218 PM CDT FRI JUN 22 2007

.SHORT TERM...THROUGH 12Z SUNDAY. CURRENT SURFACE OBSERVATIONS
DEPICT VERY WEAK SURFACE BOUNDARY REFLECTION ROUGHLY VICINITY OF
HIGHWAY 30 FROM THE COLUMBUS NEBRASKA AREA BACK TO MAYBE HOLDREGE OR
SO. PRETTY HARD TO DISCERN. WHAT STANDS OUT WELL IS 3K+ CAPE ALONG
THIS SAME AREA...AS SURFACE DEWPOINTS OF 65 TO 72 DEGREES PERSIST.
LAPSE DATA SUGGEST NO CAP IN PLACE. CU FIELD WIDESPREAD...WITH HINTS
OF MORE VERTICAL DEVELOPMENT IN CU EAST OF HEBRON NEBRASKA...AND
FROM YORK TO OMAHA. PROFILER DATA CONTINUES TO SHOW WEAK UPPER
TROUGH OVER CWFA LEFT OVER FROM LAST NIGHT. H5-3 WINDS ARE MUCH
STRONGER /RELATIVELY/ TO OUR EAST OVER IOWA PER SLATER PROFILER.

FORECAST CONCERN IS AMOUNT OF CONVECTION TONIGHT. THERE IS VERY LITTLE
SURFACE CONVERGENCE HAPPENING. WHAT IS GOING ON IS WELL EAST...OVER
IOWA. CONVECTION IS GOING OVER THERE. THE RUC DOES FORECAST INCREASING
LOW LEVEL CONVERGENCE...ESPECIALLY JUST EAST BY LATE AFTERNOON. DON/T
EXPECT CURRENT MONTANA WAVE TO INFLUENCE OUR WEATHER...SO WE WORK
WITH WHAT WE HAVE. THAT IS A HIGH CAP/WEAK SHEAR ENVIRONMENT OVER A
GOOD PORTION OF THE CWFA. SEEMS MORE LIKELY WE WILL GET SOME
ISOLATED DEVELOPMENT...FAVORING THE EASTERN CWFA...AND POSSIBLY
UNZIPPING A BIT WESTWARD. HAVE KEPT SMALL RISK THROUGH THE EVENING
HOURS...JUST SORT OF WAITING FOR SOMETHING TO DEVELOP. AN ISOLATED
PULSE WEAKLY SEVERE STORM IS POSSIBLE THROUGH SUNSET WITH SUCH HIGH
CAPES...BUT OVERALL SCOPE OF THINGS VERY LIMITED. IF TSTORMS DO
DEVELOP...EXPECT THE ONSET OF SUNSET WILL START TO SHUT THINGS DOWN
AND DO BY DAWN SATURDAY.

ON SATURDAY...SOME HIGH DEBRIS CLOUDS/HAZE WILL BE AROUND
EARLY...AND THEN SUNSHINE WILL TAKE OVER. RETURN FLOW SLOW TO SET UP
AND EASTERLY FLOW SETS UP MUCH OF THE DAY. EXPECT TEMPERATURES TO
BALLPARK THE UPPER 80S WITH A FEW DEGREES WARMER WEST/SOUTHWEST
CWFA. DON/T SEE ANY REAL REASON FOR PRECIPITATION AFTER TONIGHT.

.LONG TERM...SUNDAY THROUGH FRIDAY.  THE PATTERN ALOFT WILL BE
DOMINATED BY AN UPPER RIDGE AXIS ORIENTED ACROSS THE SOUTHERN AND
CENTRAL PLAINS STATES.  THIS WILL RESULT IN HOT TEMPERATURES DURING
THE DAY...WITH HIGHS NEAR 90F...AND MILD NIGHTS WITH LOWS IN THE
60S.  THERE IS AN OUTSIDE CHANCE FOR PCPN TUESDAY NIGHT AS AN UPPER
TROUGH TRANSLATES ALONG THE US AND CANADIAN BORDER...SENDING A COOL
FRONTAL BOUNDARY SOUTH THROUGH THE DAKOTAS AND ONTO THE PLAINS.
THERE IS SOME QUESTION ON HOW FAR SOUTH THE BOUNDARY AND TROUGH WILL
GET AS IT IMPEDES THE RIDGE...HOWEVER...CANNOT COMPLETELY RULE OUT
THE CHANCE FOR CONVECTION AND HAVE ADDED SOME LOW POPS TO THE
FORECAST.  GFS ENSEMBLES ARE NOT OVERLY ROBUST ON INDICATING PCPN
THRU THE EXTENDED PERIODS...THEREFORE THE REMAINDER OF THE FORECAST
REMAINS DRY AND CAN BE EVALUATED ON A DAY BY DAY BASIS.

&&

.AVIATION...18Z TAF. WEAK FRONTAL BOUNDARY VCNTY KGRI AT THIS TIME
WILL SLOWLY SLIDE SOUTH. THOUGH WINDS WILL SHOW A NORTHERLY
COMPONENT BY EVENING BEHIND THE FRONT...SPEEDS WILL BE LESS THAN
6 OR 8 KTS. WINDS WILL EVENTUALLY TURN VARIABLE OVERNIGHT.

SCATTERED CU TODAY MAY OCCASIONALLY PRODUCE A BROKEN LOWER CEILING
THIS AFTERNOON...BUT NOT CONTINUOUS IT APPEARS. RISK FOR TSTORMS
SO CONDITION AND SMALL...IT WAS NOT INCLUDED IN THE TAF FORECAST
AT THIS TIME.

MAY BE A PERIOD OF AROUND 6SM IN HAZE LATE TONIGHT...AS LOW LEVEL
MOISTURE REMAINS HIGH AND WINDS LIGHT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 22, 3:05 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
305 PM CDT FRI JUN 22 2007

NEZ039-040-231200-
VALLEY-GREELEY-
305 PM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT FOR THE OUTLOOK
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-NEZ041-046>049-060>062-072>075-082>085-231200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-SHERMAN-HOWARD-
MERRICK-POLK-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-
FURNAS-HARLAN-FRANKLIN-WEBSTER-
305 PM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND
TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER A FEW
STORMS MAY BECOME STRONG AND PRODUCE DIME SIZE HAIL AND 50 MPH
WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT ACROSS THE
OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ063-064-076-077-086-087-231200-
HAMILTON-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER-
305 PM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING
ALONG A FRONTAL BOUNDARY. SEVERE THUNDERSTORMS ARE POSSIBLE...WITH
HAIL THE SIZE OF QUARTERS AND 60 MPH WINDS THE PRIMARY HAZARDS.

THE INTENSITY OF THE THUNDERSTORMS WILL DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT ACROSS THE
OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jun 22, 5:41 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
541 PM CDT FRI JUN 22 2007

NEZ064-222330-
YORK-
541 PM CDT FRI JUN 22 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR YORK COUNTY...

AT 539 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR BRADSHAW...OR 9 MILES WEST OF YORK...AND MOVING EAST AT 10 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  LUSHTON BY 610 PM CDT
  YORK BY 620 PM CDT
  MCCOOL JUNCTION BY 630 PM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

FAY

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.